A case of multifactorial late left ventricular dysfunction after cancer treatment

Chiara Lestuzzi

Research output: Contribution to journalArticlepeer-review

Abstract

A case of hypokinetic cardiomyopathy in a young lady previously treated with anthracyclines and mediastinal radiotherapy (RT) is described. The dysfunction was first considered due to anthracyclines cardiomyopathy, possibly with superimposed myocardits, and treated with enalapril and betblockers obtaining an improvement in left ventricular function. After a nine-year follow-up, left ventricular dysfunction worsened and inducible silent myocardial ischemia was detected. When coronary artery disease (CAD) was diagnosed and cured by angioplasty and stenting, left ventricular function improved. In this patient, CAD was likely secondary to both RT and dyslipidemia, and was probably a co-factor of left ventricular dysfunction. Patients treated with chest radiotherapy are at increased risk of CAD, and any other risk factors (with particular attention to metabolic factors) should be thoughtfully searched and promptly treated. This is mostly important in long-term survivors, and in patients treated more than 30 years ago, when RT techniques were not yet planned to reduce radiation-induced heart disease.

Original languageEnglish
Pages (from-to)31-33
Number of pages3
JournalHeart and Metabolism
Issue number51
Publication statusPublished - 2011

Keywords

  • Cardiotoxicity
  • Coronary artery disease
  • Dyslipidemia
  • Hodgkin's disease
  • Left ventricular dysfunction
  • Radiotherapy

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine
  • Endocrinology, Diabetes and Metabolism

Fingerprint

Dive into the research topics of 'A case of multifactorial late left ventricular dysfunction after cancer treatment'. Together they form a unique fingerprint.

Cite this